Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 140, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 8, 2001, 5:15 PM CDT for Ohio County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 2001, 5:15 PM CDT (22:15 UTC)
- Expired
- Sep 8, 2001, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:20 PM CDT | Thunderstorm Wind 70 E | Hartford, KY | A large tree was downed by thunderstorm winds. |
| Sep 8, 5:25 PM CDT | Hail 0.75 | Dundee, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS53 KLMK 082215 SVRSDF KYC183-082245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 515 PM CDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY * UNTIL 545 PM CDT * AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUNDEE...OR ABOUT 43 MILES NORTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLATON...DEANEFIELD AROUND 525 PM CDT FORDSVILLE AROUND 535 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:45 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 8, 1:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT SAT SEP 8 2001 THE LINE TO THUNDERSTORMS ACROSS WESTERN KENTUCKY THIS MORNING HAS BASICALLY DISSIPATED OVER THE WESTERN PORTION OF OUR COUNTY FORECAST AREA. THE UPPER LEVEL SUPPORTS HAS MOVED WELL TO THE NORTH AND AVAILABLE MOISTURE WAS CUT OFF AS A THUNDERSTORM COMPLEX DEVELOPED OVER THE WESTERN GULF COAST STATES. THE ETA AND NGM HAVE COME AROUND TO THE AVN SOLUTION OF BRINGING THE COLD FRONT ACROSS THE COUNTY FORECAST AREA AROUND 00Z MONDAY. IN THE MEAN TIME IT SHOULD BE A FAIRLY UNEVENTFUL EVENING AS THE S/W ASSOCIATED WITH THE FRONT ROUNDS THE BASE OF THE WESTERN US TROF. THIS WHOLE SYSTEM WILL SHIFT EAST AS THE BLOCKING HIGH OFF THE EAST COAST SHIFTS SOUTH. WE FEEL THUNDERSTORMS WILL DEVELOP OVER ARKANSAS AND MISSOURI OVERNIGHT AND SHOULD BE INTO WESTERN KENTUCKY BY DAYBREAK. AS THE FRONT APPROACHES THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE AFTERNOON AND EVENING ACROSS OUR COUNTY FORECAST AREA. WE WILL CONTINUE TO MENTION LOWS POPS OVER THE EASTERN COUNTIES MONDAY MORNING. MOS TEMPS LOOK OK. .SDF...NONE. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.